MAUDE Adverse Event Report: ZIMMER CAS CAS FIX PIN 3.2D X 80MM STR; ORTHOPEDIC STEREOTAXIC INSTRUMENT

ZIMMER CAS CAS FIX PIN 3.2D X 80MM STR; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).G2: united kingdom.Customer has indicated that the product will not be returned to zimmer biomet for investigation, retained by patient.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.H3 other text : retained by patient.
 
Event or Problem Description
It was reported patient underwent an initial rosa knee procedure.After the procedure, the trackers were removed, and a small piece of the 80 mm fix fluted pin had broken off and was believed to have remained in the patient¿s posterior cortex.The broken tip measured around 1mm.The surgeon expressed no concern and did not feel an xr was needed.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b1; b5; d4; g3; h1; h2; h3; h4; h6 the reported product was not returned to product surveillance for evaluation as it was discarded by the hospital.No investigation log was requested as an analysis of the logs would not contain any information that would help pinpointing the root cause of the reported fracture.Furthermore, no radiographs, photographs, or returned product were received for this complaint event.Follow-up communications confirmed that there was no foreign material left in the patient after review of an x-ray.Device history record (dhr) was reviewed for any deviations and/or anomalies in the production/manufacturing process that may have contributed to this reported event.No deviations or anomalies were discovered; therefore, it is not expected that the production/manufacturing process contributed to the reported issue.With the information currently available, a definitive root cause for the fracture of the pin cannot be determined and the complaint event cannot be confirmed at this time.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that a sales representative met with the surgeon approximately 1-month post-procedure to review the reported case and x-ray.During the review, they confirmed that there was no sign of any fractured pieces remaining in the patient.No additional information available.

Brand Name
CAS FIX PIN 3.2D X 80MM STR
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ZIMMER CAS
75 queen str.
suite 3300
montreal, quebec H3C 2 N6
CA  H3C 2N6
Manufacturer (Section G)
ZIMMER CAS
75 queen str.
suite 3300
montreal, quebec H3C 2 N6
CA   H3C 2N6
Manufacturer Contact
kristen lashley
56 e. bell dr.
warsaw, IN 46582
9016334069
MDR Report Key19033178
Report Number0009617840-2024-00001
Device Sequence Number15201620
Product Code OLO
UDI-Device Identifier00889024563636
UDI-Public(01)00889024563636(17)280419(10)65999827
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K210121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number20-8000-000-11
Device Lot Number65999827
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2024
Supplement Date Received by Manufacturer11/20/2024
Initial Report FDA Received Date04/03/2024
Supplement Report FDA Received Date12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age66 YR
Patient SexMale